Alert archive / North Dakota / River Flood Watches in 2011
River Flood Watch 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood watch at Jul 26, 2011, 12:02 PM CDT for Cass County, North Dakota. It took effect at Jul 27, 2011, 10:59 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 12:02 PM CDT (17:02 UTC)
- In effect from
- Jul 27, 2011, 10:59 AM CDT
- Expired
- Jul 27, 2011, 10:27 AM CDT
- In force
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sheyenne River at West Fargo Diversion (WFON8). The gauge peaked at 17.59 ft at Jul 27, 2011, 2:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05059480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood watch went out at Jul 26, 10:21 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 26, 10:21 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1021 AM CDT TUE JUL 26 2011
.DISCUSSION...12Z MODEL RUNS ARE COMING IN A BIT SLOWER WITH
EASTWARD PROGRESSION OF 850MB MOISTURE ADVECTION AS SFC RIDGING IS
HANGING TOUGH ACROSS THE FA. SKY REMAINS MOSTLY CLEAR THIS
MORNING...AND WILL NEED TO RAISE MAX TEMPS AS A RESULT.
ALSO...DELAYED ONSET OF POPS.
OTHERWISE...WIDESPREAD SEVERE/HEAVY RAIN EVENT STILL APPEARS TO BE
ON TRACK. ATMOSPHERE ACROSS THE FA IS CURRENTLY STABLE...BUT
EXPECT UNSTABLE ATMOSPHERE TO QUICKLY ADVECT INTO THE REGION AHEAD
OF LOW LEVEL JET. SPC DAY 1 OUTLOOK EXPLAINS SEVERE POTENTIAL VERY
WELL. LIKELY WILL BE TWO AREAS OF CONCERN. THE SFC BASED STORMS
ACROSS THE SOUTH...WHERE THE MODERATE RISK AREA IS LOCATED...THAT
WILL POSE THE GREATEST RISK...AND ELEVATED STORMS TO THE NORTH.
FLASH FLOOD WATCH LOCATION SEEMS APPROPRIATE AS THIS IS WHERE THE
STRONGEST SUPERCELLS WILL BE LOCATED. WILL NEED TO MONITOR
INCOMING MODEL GUIDANCE AS 12Z NAM IS SUGGESTING NOSE OF LLJ AND
STRONGEST FORCING A BIT NORTH (JUST NORTH OF CURRENT FLASH FLOOD
WATCH).
&&
.AVIATION...SOUTHEAST WINDS WILL INCREASE TODAY AND TONIGHT. THE
THREAT FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS
AFTERNOON AND OVERNIGHT WITH THE POTENTIAL FOR SEVERE WEATHER AND
GUSTY WINDS OVER 50KT AT ALL SITES.
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT TUE JUL 26 2011/
SHORT TERM...
THE MAIN CHALLENGE WILL BE SEVERE WEATHER AND HEAVY RAIN THREAT
TODAY AND TONIGHT. MODELS ARE STILL A BIT DIFFERENT WITH REGARDS
TO TIMING/QPF PLACEMENT. THE ECMWF/NAM BLEND MAKES THE MOST SENSE
SO WILL UTILIZE.
FOR TODAY AND TONIGHT...A VERY ACTIVE AFTERNOON AND OVERNIGHT
PERIOD IS EXPECTED. A SHORTWAVE WILL MOVE THROUGH THE
REGION...WITH A FAIRLY STRONG AREA OF LOW PRESSURE FOR LATE JULY
MOVING INTO THE SOUTHERN AREAS ALONG WITH A WARM FRONT THIS
AFTERNOON. MLCAPES IN A NARROW AREA IN SE ND WILL INCREASE TO
AROUND 3000 J/KG...ALONG WITH VERY STRONG LOW LEVEL SHEAR AND
HELICITY. THIS WILL MEAN A THREAT FOR TORNADOES...POTENTIALLY
SIGNIFICANT...IN SE ND THIS AFTERNOON AND EVENING. SPC HAS
INCLUDED THE AREA IN A MODERATE RISK FOR THIS ENHANCED SEVERE
WEATHER THREAT. EXPECT SUPERCELL DEVELOPMENT TO RAPIDLY COMMENCE
THIS AFTERNOON IN CENTRAL ND...AND MOVE INTO OUR REGION BY
EVENING. AN ADDITIONAL SEVERE MCS WITH DAMAGING WINDS MAY ALSO
MOVE OVER THE REGION OVERNIGHT...WITH PWATS TO AROUND 2 INCHES IN
THE SOUTH. WILL ISSUE A FLASH FLOOD WATCH FOR THE SOUTH AND WEST
AS FAR NORTH AS EDDY COUNTY...WHERE FFG VALUES ARE VERY LOW GIVEN
THE HEAVY RAIN HERE LAST FRIDAY NIGHT. WILL MENTION SEVERE WEATHER
WITH HEAVY RAIN IN ALL AREAS OVERNIGHT...AND CAN/T RULE OUT
LOCALIZED FLOODING IF TRAINING OCCURS. THE AREAS WITH THE GREATEST
FLASH FLOOD POTENTIAL SHOULD BE IN THE SOUTH CLOSER TO LLJ AND
THE BEST CHANCE FOR REPEAT THUNDERSTORM DEVELOPMENT. A SEVERE
WEATHER OUTBREAK IS POSSIBLE GIVEN THE HIGH INSTABILITY/SHEAR
PROFILES...AND WE WILL HAVE TO CLOSELY MONITOR ALL MODES OF SEVERE
WEATHER. THE BEST SFC INSTABILITY SEEMS CONFINED TO SE ND INTO
SOUTHERN ND AND WC MN...MAINLY SOUTH OF INTERSTATE 94. THE TORNADO
POTENTIAL WILL BE ENHANCED JUST NORTH OF A WARM FRONT WHERE E/NE
SFC WINDS WILL MAXIMIZE HELICITY AND LOW LEVEL SHEAR ALONG WITH
DEWPOINTS NEAR 70.
FOR WED/THU...EXPECT A DRIER AIRMASS WITH THE THREAT FOR A FEW
STORMS IN THE EAST WED...AND THEN AGAIN THU AFTERNOON IN ALL AREAS.
LONG TERM [FRIDAY - SATURDAY NIGHT]...
HIGH PRESSURE SHOULD KEEP FRIDAY DRY, BUT THUNDERSTORMS ARE POSSIBLE
WEST OF THE VALLEY FRIDAY NIGHT DUE TO AN APPROACHING COLD FRONT.
THE COLD FRONT COULD THEN CAUSE THUNDERSTORMS ACROSS THE FA SATURDAY
AND SATURDAY NIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NDZ024-028>030-038-
039-049-052-053.
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ002-003-027-
029>031-040.
&&
TG/DKHazardous weather outlook, Jul 26, 4:30 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CDT TUE JUL 26 2011 MNZ002-003-027-029>031-040-NDZ024-028>030-038-039-049-052-053- 270930- NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND- 430 AM CDT TUE JUL 26 2011 ...A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH LATE TONIGHT... ...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OVERSPREAD AREAS ALONG AND SOUTH OF INTERSTATE 94 THIS AFTERNOON AND CONTINUE OVERNIGHT. STORMS WILL CONTAIN TORRENTIAL RAINFALL THAT MAY LEAD TO FLASH FLOODING LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS...WITH SOME AREAS RECEIVING 2 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IN A SHORT PERIOD OF TIME. IN ADDITION...SEVERE WEATHER IS ALSO POSSIBLE WITH THE THREAT FOR TORNADOES...DAMAGING WINDS AND LARGE HAIL BETWEEN 4 PM AND MIDNIGHT. THERE IS AN ENHANCED RISK OF TORNADOES IN BARNES... RANSOM AND SARGENT COUNTIES THIS AFTERNOON AND EVENING...AND THIS AREA WILL BE CLOSELY MONITORED FOR POTENTIAL STRONG TORNADOES. A LARGER WIND DAMAGE THREAT MAY ALSO DEVELOP OVERNIGHT AND MOVE QUICKLY EAST THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY WEDNESDAY MORNING...THEN AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. MNZ001-004>009-013>017-022>024-028-032-NDZ006>008-014>016-026-027- 054-270930- WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- EAST BECKER-WADENA-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH- 430 AM CDT TUE JUL 26 2011 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OVERSPREAD EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA THIS AFTERNOON AND CONTINUE OVERNIGHT. STORMS WILL CONTAIN TORRENTIAL RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING LATER THIS AFTERNOON INTO THE OVERNIGHT HOURS...WITH SOME AREAS RECEIVING 1 TO 2 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS IN A SHORT PERIOD OF TIME. IN ADDITION...SEVERE WEATHER IS ALSO POSSIBLE WITH THE THREAT FOR MAINLY DAMAGING WINDS AND LARGE HAIL BETWEEN 4 PM AND MIDNIGHT. A LARGER WIND DAMAGE THREAT MAY ALSO DEVELOP OVERNIGHT AND MOVE QUICKLY EAST THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY WEDNESDAY MORNING...THEN AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:56 AM CDT | Flash Flood Watch | FGF | Barnes, Cass, Eddy, Griggs, Ransom, Richland and 3 more | 20 hr |
| Jul 26, 11:34 AM CDT | River Flood Warning | FGF | Richland | 23 hr |
| Jul 26, 12:02 PM CDT | River Flood Watch | FGF | Cass | 22 hr |
| Jul 26, 12:02 PM CDT | River Flood Watch | FGF | Clay | 22 hr |
Nearby
River Flood Watches in North Dakota, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.